My father just passed away after 4 months of detoxing from methadone. He used methadone off and on for 30 years. He used to mix Methadone and Xanex. Could he have taken something to relieve the withdrawal symptoms to cause his heart to stop or mixed methadone with something? Please help.
Welcome to the site. I am terribly sorry for your loss. Actually methadone is not supposed to be given at the same time any benzos are prescribed as it can cause slowed breathing and also can cause you to stop breathing, it is not supposed to be given with any medication that causes sedation, alcohol, benzos, muscle relaxers or sleeping pills. It tends to build in the fat layers of the body and so do benzos, both will cause a person to test positive for use for weeks after the last dose. He could have taken something, or he may have been in a weakened state health wise, or just the combo of those 2 mes may have contributed to his death. So sorry, I will keep you in my prayers. Patti
Hello Ahava29 & welcome to the site. I am so sorry you have lost your Father, & my heart goes out to you. Patti is right, but I was on Methadone & Xanax & had no such problems even while dropping slowly down to get off of methadone to change back over to a different pain med as I didn't like methadone or the way it made me feel. You don't really say why your Father was on methadone & xanax so I assume it was for chontic pain as well as I. Why was he trying to reduce it? Actually the less he took would be better for him if done properly at a slow pace. Just some thoughts, & I wish you peace about your Fathers passing. It is so hard...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2011 • 4 answers
Posted 23 Sep 2011 • 5 answers
I went to detox last week to get off the xanax I've been taking for over 10 yrs & in the past coupl?
Posted 29 Aug 2013 • 3 answers
Posted 5 Jan 2015 • 3 answers
Posted 3 Dec 2016 • 1 answer